MAUDE Adverse Event Report: ARTHREX, INC. TENODESIS SCREW, BIOCOMPOSITE; BONE FIXATION SCREW/PLATE

ARTHREX, INC. TENODESIS SCREW, BIOCOMPOSITE; BONE FIXATION SCREW/PLATE
Model Number TENODESIS SCREW, BIOCOMPOSITE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6)2023, it was reported by an arthrex employee via email that an ar-1555bc biocomposite-tenodesis screw broke during insertion into the fibula.This was discovered during an anterior talo-fibular ligament reconstruction procedure on (b)(6)/2023.The case was completed using another ar-1555bc biocomposite-tenodesis screw from the same lot number.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed based on the customer-provided photo.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to improper bone prep and/or misaligned insertion.

Brand Name
TENODESIS SCREW, BIOCOMPOSITE
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16843686
Report Number1220246-2023-06637
Device Sequence Number15170983
Product Code HWC
UDI-Device Identifier00888867018853
UDI-Public00888867018853
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberTENODESIS SCREW, BIOCOMPOSITE
Device Catalogue NumberAR-1555BC
Device Lot Number14271247
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown